International Journal of Advanced and Applied Sciences

Int. j. adv. appl. sci.

EISSN: 2313-3724

Print ISSN:2313-626X

Volume 3, Issue 7  (July 2016), Pages:  46-53

Title: Stability analysis of delay seirepidemic model

Authors:  Muhammad Altaf Khan 1, *, Ebenezer Bonyah 2, Shujaat Ali 3, Saeed Islam 1, Saima Naz Khan 4


1Department of Mathematics, Abdul Wali Khan, University Mardan, Khyber Pakhtunkhwa, Pakistan

2Department of Mathematics and Statistics, Kumasi Polytechnic, P. O. Box 854, Kumasi, Ghana

3Department of Mathematics, Islamia College University, Peshawar, Khyber Pakhtunkhwa, Pakistan

4Department of Physics, Abdul Wali Khan University Mardan, Khyber Pakhtunkhwa, Pakistan

Full Text - PDF          XML


This paper presents the analysis of SEIR epidemic model with time delay. We assumed that the susceptible individuals obey the logistic equation with saturated nonlinear incidence term with susceptible. The disease free equilibrium is stable locally asymptotically when R_0<1 and unstable equilibrium exists, when R_0>1. ForR_0>1, the endemic equilibrium is stable locally as well as globally. Finally, the numerical solutions for the theoretical results are presented. 

© 2016 The Authors. Published by IASE.

This is an open access article under the CC BY-NC-ND license (

Keywords: SEIR epidemic model, Reproduction number, Global stability, Numerical results

Article History: Received 27 May 2016, Received in revised form 21 July 2016, Accepted 21 July 2016

Digital Object Identifier:


Khan MA, Bonyah E, Ali S, Islam S, and Khan SN (2016). Stability analysis of delay seirepidemic model. International Journal of Advanced and Applied Sciences, 3(7): 46-53


Anderson RM, May RM and Anderson B (1992). Infectious diseases of humans: dynamics and control. Oxford University Press, Oxford: 28.
Beretta E, Hara T, Ma W and Takeuchi Y (2001). Global asymptotic stability of an SIR epidemic model with distributed time delay. Nonlinear Analysis: Theory, Methods and Applications, 47(6): 4107-4115.
Berezovsky F, Karev G, Song B and Castillo-Chavez C (2005). A simple epidemic model with surprising dynamics. Mathematical Biosciences and Engineering, 2(1): 133-152.
Buonomo B, d'Onofrio A and Lacitignola D (2008). Global stability of an SIR epidemic model with information dependent vaccination. Mathematical Biosciences, 216(1): 9-16.
d'Onofrio A, Manfredi P and Salinelli E (2007). Vaccinating behaviour, information, and the dynamics of SIR vaccine preventable diseases. Theoretical Population Biology, 71(3): 301-317.
d'Onofrio A and Manfredi P (2007). Bifurcation thresholds in an SIR model with information-dependent vaccination. Mathematical Modelling of Natural Phenomena, 2(1): 26-43.
Esteva L and Matias M (2001). A model for vector transmitted diseases with saturation incidence. Journal of Biological Systems, 9(4): 235-245.
Greenhalgh D (1992). Some results for an SEIR epidemic model with density dependence in the death rate. Mathematical Medicine and Biology, 9(2): 67-106.
Gubler DJ (1998). Dengue and dengue hemorrhagic fever. Clinical Microbiology Reviews, 11(3): 480-496.
PMid:9665979 PMCid:PMC88892
Hethcote HW and Van den Driessche P (1995). An SIS epidemic model with variable population size and a delay. Journal of Mathematical Biology, 34(2): 177-194.
Hsu S and Zee A (2004). Global spread of infectious diseases. Journal of Biological Systems, 12(3): 289-300.
Kar TK and Mondal PK (2011). Global dynamics and bifurcation in delayed SIR epidemic model. Nonlinear Analysis: Real World Applications, 12(4): 2058-2068.
Kermack WO and McKendrick AG (1927). A contribution to the mathematical theory of epidemics. In Proceedings of the Royal Society of London A: Mathematical, Physical and Engineering Sciences, The Royal Society, 115(772):700-721.
Li MY and Muldowney JS (1996). A geometric approach to global-stability problems. SIAM Journal on Mathematical Analysis, 27(4): 1070-1083.
Martin RH (1974). Logarithmic norms and projections applied to linear differential systems. Journal of Mathematical Analysis and Applications, 45(2): 432-454.
Ruan S and Wang W (2003). Dynamical behavior of an epidemic model with a nonlinear incidence rate. Journal of Differential Equations, 188(1): 135-163.
Song X and Cheng S (2005). A delay-differential equation model of HIV infection of CD4+ T-cells. Journal of the Korean Mathematical Society, 42(5): 1071-1086.
Wang X, Wei L and Zhang J (2014). Dynamical analysis and perturbation solution of an SEIR epidemic model. Applied Mathematics and Computation, 232:479-486.
Xiao D and Ruan S (2007). Global analysis of an epidemic model with non-monotonic incidence rate. Mathematicalk Biosciences, 208(2):419-429.
Yi N, Zhao Z and Zhang Q (2009). Bifurcations of an SEIQS epidemic model. International Journal of Information and Systems Sciences, 5(3-4): 296-310.
Zhang J-Z, Jin Z, Liu Q-X and Zhang Z-Y (2008). Analysis of a Delayed SIR Model with Nonlinear Incidence Rate. Discrete Dynamics in Nature and Society, 2008, Article ID 636153, 16 pages. doi:10.1155/2008/636153.